Friday, June 02, 2006

on and on the rain will fall, like tears from a star

I am seeking, I am striving, I am in with all my heart. –Vincent van Gogh


The past couple of days I have been basically going through withdrawal. I don’t care what the pharmaceutical companies say, that’s what it is. I am discontinuing the use of one of my medications, and it has been hell trying to come off of it.

I have major vertigo. I woke up in the middle of the night feeling as though a metal rod had been shoved through my brain. I am very sick to my stomach. I want to lie down in bed all day, but instead I’m at work trying to appear normal.

The worst of all is the emotional symptoms. Not good. Not good at all. I am extremely fragile right now. That’s all I’ll say about that.

The good news is that I’m starting to see what my goals in life should be. I feel like a caterpillar making a cocoon. My goals are in their infancy stage, and I’m wrapping myself up in them, letting them ruminate a while as I hibernate. Then, sometime later I will emerge as a beautiful creature with a life path.

That’s how I feel, anyway. I don’t have all the answers, but I feel ideas forming in the back of my brain.

I’m probably not making sense to anyone but me. Or, more likely, no one reads this blog anyway, so it doesn’t make a difference.

--H

How fragile we are; how fragile we are.

5 comments:

cr8ive girl said...

I feel your pain Holli, about coming off meds and just trying to FUNCTION! It's hard but maybe it will help you to know that others feel your pain and you are not alone.

Steve said...

Hey Holli,

For one, I love your blog. I should comment more. Anyways, I hope you feel better and I can DEFINITELY relate to withdrawl symptoms of medications. It is terrible because the medication has been metabolized in your system for so long. What you are feeling is normal. I hope things get better and they will! Trust me. I have walked in your shoes before. Let me know if you need ANYTHING.

Love, ST

penguinconqueso said...

The comedown is hell and honestly, most psychiatrists will not tell you differently. I am reading. :)

holli jo said...

Hey all, thanks for commenting. I'm glad to know I have readers. :)

Thanks for your words of kindness and support. It helps to know you guys care.

Steve, I'm glad you're John's friend, and I'm glad I get to be your friend by default. :)

Penguin, I know that info about the withdrawal part is everywhere, but this one hit me by surprise. My dr didn't tell me, and I just wasn't prepared for it.

I'm actually angry enough that I'm going to join a class action lawsuit against the drug company. Drugs like this should not be legally dispensed like they're candy.

east of eden said...

Holli...my sympathy. I know how this feels. Two years ago when I went off Effexor it was hell most days for a month or so. I decided that Effexor was good at taking away the depression and anxiety, but it also took away everything else, and I wanted everything else. I found keeping busy, moving around--as in excercise, and drinking water helped. Good luck. :)